MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Malposition of Device (2616); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Pain (1994); Swelling (2091); Perforation of Vessels (2135); Anxiety (2328); Depression (2361)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: non-healthcare professional.(b)(4).Summary of investigational findings: the reported allegations have been investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.No evidence to suggest product was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
Description of event according to categorization form and pps: 'it is alleged that "[pt] received a cook celect filter on (b)(6) 2013" it is also alleged "tilt", "vena cava perforation" & "organ perforation".[pt] alleges: "perforation - the filter is tilted anteriorly and medially and the hook does not contact the ivc wall.All the struts of the ivc filter perforate the ivc up to 12mm.One anterior strut perforates the ivc wall 12mm and contacts the bowel.One medial strut perforates the ivc wall 5mm and contacts the aorta.One medial strut perforates the ivc wall 5mm and resides within the soft tissues.One posterior strut perforates 8mm and resides within the soft tissues.One lateral strut perforates the ivc wall 7mm and resides within the soft tissues.Two lateral struts perforate the ivc wall 5mm and 10mm and contact the bowel".Patient outcome: [pt] alleges "i have shortness of breath and i am unable to walk long distances due to my legs swelling.My right thigh is swollen and the vein is infected where the ivc filter was implanted.Regular exercise is strenuous to me now.Lots of pain in my left thigh".Number of dvt after implant: "unknown".
 
Event or Problem Description
Patient allegedly received an implant due to chronic deep vein thrombosis and difficulty controlling inr.Patient is alleging perforation of organ(s), vena cava perforation, tilt, shortness of breath, physical limitations, leg swelling, pain in left thigh, and "vein is infected where the ivc filter was implanted".
 
Additional Manufacturer Narrative
Additional investigation information: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The additional information regarding vena cava perforation does not change the previous investigation results for organ perforation.Unknown if the reported shortness of breath, physical limitations, leg swelling, pain in left thigh, and "vein is infected where the ivc filter was implanted", anxiety and depression are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.One other complaint (pr77281, different issue, filter leg bent / after deployment) on lots.Product is manufactured and inspected according to a43699 (device mi), a43715 (device qci), a43498 (filter mi), a43590 (filter qci).The following allegations have been investigated: vena cava perforation, shortness of breath, physical limitations, leg swelling, pain in left thigh, and "vein is infected where the ivc filter was implanted", anxiety and depression.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9436738
Report Number3002808486-2019-01945
Device Sequence Number16720836
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)141219(10)E3025505
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2014
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Weight78